Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Feb 22, 2005, 7:15 PM CST for Taylor County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2005, 7:15 PM CST (01:15 UTC)
- Expired
- Feb 22, 2005, 9:15 PM CST
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 71 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 230119 FFWSJT TXC441-230315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 715 PM CST TUE FEB 22 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... TAYLOR COUNTY IN WEST CENTRAL TEXAS * UNTIL 915 PM CST * AT 709 PM CST...AN INTENSE THUNDERSTORM WAS NEAR VIEW...OR ABOUT 16 MILE SOUTHWEST OF ABILENE...MOVING NORTH AT 20 MPH. ADDITIONAL THUNDERSTORMS WITH VERY HEAVY RAIN ALSO EXTENDED FROM BUFFALO GAP TO ABILENE. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... MERKEL BY 725 PM CST TYE AND DYESS AFB BY 730 PM CST RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH THESE STORMS...INCLUDING THE CITY OF ABILENE. DUE TO THE INTENSITY OF THE STORMS...FLASH FLOODING IS EXPECTED. RAINFALL AMOUNTS OF 1 INCH ARE LIKELY IN JUST 30 MINUTES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3212 10015 3211 9965 3251 9964 3251 10013 $$
1 follow-up statement
000 WGUS74 KSJT 230244 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 842 PM CST TUE FEB 22 2005 TXC441-230252- TAYLOR TX- 842 PM CST TUE FEB 22 2005 ...THE FLASH FLOOD WARNING FOR TAYLOR COUNTY IS CANCELLED... THE STORMS THAT PRODUCED HEAVY RAINFALL OVER TAYLOR HAVE MOVED NORTH. ONLY SCATTERED THUNDERSTORMS PRODUCING RAINFALL AMOUNTS OF 1/10 INCH WILL PASS OVER SOUTHEAST TAYLOR COUNTY...NEAR LAWN AND OVALO THROUGH 915 PM. LAT...LON 3212 10015 3211 9965 3251 9964 3251 10013 $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 2:38 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Feb 22, 2:38 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 238 PM CST TUE FEB 22 2005 .SHORT TERM... ANOTHER COMPLEX SURFACE MAP THIS AFTERNOON. COLD FRONT LOCATED ACROSS SOUTHERN OK AND THE TX PANHANDLE. WEAK LOW PRESSURE WAS LOCATED NEAR FST AND A DIFFUSE DRY EXTENDED SOUTH JUST WEST OF CROCKETT COUNTY. ALSO...A WEAK SURFACE BOUNDARY WAS LOCATED NEAR A TPL TO BWD LINE. HAVE A FEW BOUNDARIES TO FOCUS TSTM DEVELOPMENT ON...HOWEVER MID LEVEL CAP STILL HOLDING ON. THE CINH NUMBERS HAVE DECREASED TO BETWEEN 30 TO 50 ACROSS THE SOUTHEAST CWFA WITH CAPE VALUES BETWEEN 1500 AND 200O J/KG. THE SOUTHEAST CWFA MAY SEE ISOLD TSTMS DEVELOP NEXT FEW HOURS. INCREASING VERTICAL MOTION AND SOME 300 MB DIVERGENCE WILL RESULT IN SCT TSTMS ACROSS CWFA BETWEEN 22/22Z AND 23/12. INSTABILITY AN SHEAR VALUES ARE FAVORABLE FOR A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. WILL NOT INCLUDE SEVERE STORMS IN ZONES TONIGHT...HOWEVER WILL MENTION IN HWO. .LONG TERM... THE ETA AND GFS NOW CLOSER ON FRONTAL POSITION...GFS STILL 3 TO 6 HOURS FASTER FOR WEDNESDAY. ALSO...THE 12Z MOS GUIDANCE FOR THE GFS HAS WARMED ABOUT 10 TO 15 DEGREES FOR HIGHS ON WEDNESDAY. LOOKS MORE FAVORABLE FOR TSTMS ON TUESDAY...A FEW POSSIBLY SEVERE. THE FRONT WILL MOVE SOUTH ACROSS WEST CENTRAL TEXAS DURING WEDNESDAY. ALSO ...INTERSECTION OF COLD FRONT AND DRY LINE JUST WEST OF SJT BY EARLY AFTERNOON. CAPE VALUES BETWEEN 1500 AND 2000 J/KG ACROSS SOUTHERN 2/3 OF CWFA BETWEEN 23/18Z AND 24/03Z. GOING WITH CHC POPS WEDNESDAY AND WEDNESDAY NIGHT. FRONT FINALLY THROUGH AREA ON THURSDAY WITH OVERRUNNING -RA ACROSS MUCH OF AREA ON THURSDAY AND THURSDAY NIGHT. ALSO...HIGHS TEMPS ON THURSDAY IN THE 50S TO LOWER 60S. UNSETTLED WX FOR CHC POPS ON FRIDAY...THEN MAINLY DRY WX FOR THIS WEEKEND AND EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 54 60 41 48 / 60 50 50 60 SAN ANGELO 57 66 44 50 / 40 30 50 60 JUNCTION 58 71 48 52 / 50 30 50 60 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 21
Hazardous weather outlook, Feb 22, 1:39 PM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 139 PM CST TUE FEB 22 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-231939- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 139 PM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. THE STORMS MAY BECOME MORE NUMEROUS DURING THE EVENING. NOT ALL AREAS WILL SEE THUNDERSTORMS...HOWEVER A FEW LOCATIONS WILL SEE STRONG STORMS THAT WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAIN. HAZARDOUS WEATHER MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AS A COLD FRONT MOVES SOUTHWARD ACROSS WEST CENTRAL TEXAS. THE STRONGEST STORMS MAY PRODUCE HAIL AND STRONG GUSTY WINDS. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Local storm report, Feb 22, 5:02 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
502 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 6 SE SAN ANGELO 31.38N 100.38W
02/22/2005 0.88 INCH TOM GREEN TX AMATEUR RADIO
0500 PM HAIL 7 SE SAN ANGELO 31.37N 100.37W
02/22/2005 1.50 INCH TOM GREEN TX NWS EMPLOYEE
&&
14Local storm report, Feb 22, 5:20 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
520 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 8 SE SAN ANGELO 31.36N 100.36W
02/22/2005 0.88 INCH TOM GREEN TX AMATEUR RADIO
0516 PM FLASH FLOOD 5 SE SAN ANGELO 31.39N 100.39W
02/22/2005 TOM GREEN TX AMATEUR RADIO
WATER FILLED BAR DITCHES AND FLOWING ONTO OUTSIDE LANES
OF HIGHWAY 277
&&
14Local storm report, Feb 22, 6:06 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
606 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL HATCHEL 31.85N 99.95W
02/22/2005 0.88 INCH RUNNELS TX PUBLIC
&&
14Local storm report, Feb 22, 6:34 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
634 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL WINTERS 31.97N 99.93W
02/22/2005 1.75 INCH RUNNELS TX FIRE DEPT/RESCUE
&&
14Local storm report, Feb 22, 7:01 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
701 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 6 S ABILENE 32.36N 99.73W
02/22/2005 2.00 INCH TAYLOR TX AMATEUR RADIO
&&
14The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:00 PM CST | Severe Thunderstorm Warning | SJT | Runnels | 45 min |
| Feb 22, 6:06 PM CST | Severe Thunderstorm Warning | SJT | Coke | 54 min |
| Feb 22, 6:23 PM CST | Severe Thunderstorm Warning | SJT | Concho | 37 min |
| Feb 22, 6:23 PM CST | Severe Thunderstorm Warning | SJT | Taylor | 67 min |
| Feb 22, 6:42 PM CST | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 48 min |
| Feb 22, 7:03 PM CST | Severe Thunderstorm Warning | SJT | Concho | 27 min |
| Feb 22, 7:22 PM CST | Severe Thunderstorm Warning | SJT | Jones, Taylor | 53 min |
| Feb 22, 7:23 PM CST | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 52 min |
| Feb 22, 7:25 PM CST | Severe Thunderstorm Warning | SJT | Callahan | 50 min |
| Feb 22, 7:30 PM CST | Flash Flood Warning | SJT | Coleman | 2 hr |
| Feb 22, 7:42 PM CST | Tornado Warning | SJT | Coleman, Concho, McCulloch | 48 min |
| Feb 22, 7:59 PM CST | Flash Flood Warning | SJT | Concho, Runnels | 2 hr |
| Feb 22, 8:09 PM CST | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 51 min |
| Feb 22, 8:22 PM CST | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 53 min |
| Feb 22, 8:38 PM CST | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 52 min |
| Feb 22, 9:13 PM CST | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 47 min |
| Feb 22, 9:29 PM CST | Flash Flood Warning | SJT | Coleman, Concho, Runnels | 4 hr |
| Feb 22, 10:53 PM CST | Flash Flood Warning | SJT | Brown | 3 hr |
| Feb 22, 11:05 PM CST | Severe Thunderstorm Warning | SJT | Brown | 40 min |
| Feb 22, 11:53 PM CST | Severe Thunderstorm Warning | SJT | Brown | 37 min |
| Feb 23, 1:53 AM CST | Flash Flood Warning | SJT | Brown | 2 hr |
| Feb 23, 2:47 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 43 min |
| Feb 23, 3:28 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 47 min |
| Feb 23, 5:13 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 62 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.